Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

162 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What to do for having diarrhea, vomiting with loose bowels after started pravastatin for cholesterol?

Have been on pravastatin for two weeks and have had diarrehea almost every night,and vomiting last with loose bowels. I am not feeling right with this medicine. Please tell me if I should discontinue and what other med might be better for high cholesterol. Thank you.
Wed, 20 Feb 2019
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Topics
Internal Medicine Specialist 's  Response
Hello,

If symptoms not improved you may consult your doctor he may advice other antihyperlipidemic lipidemic drugs.

Better to don't stop until you consult your doctor he will advise drugs.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Penchila Prasad Kandikattu, Internal Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

vomiting and diarrhea My son turned 3 in august. So i think it was mid/end of september or first october her started complaining about his tummy hurting. He complains a few times a day everyday. I took him to the pediatricians office and he had strep throat and i was told that was probably why his tummy hurts and it would get better when he got over strep. I had them give him a shot for strep because i am very bad at remembering medicines. He still complains about his tummy. I thought it maybe hurting when he needed to go to the bathroom maybe a little constipation but ive noticed it still hurts after he has a bowel movement. 2 or 3 nights ago he woke up and vomited a few times. Then went back to sleep. He has said his tummy hurts but no vomiting until early this morning. He had diarrhea twice yesterday and once after he vomited this morning. It was very liquidy. He hasnt had fever but has been very fussy and clingy the last few weeks. No changes in his diet. And for the most part he hasnt slowed down in his usual activities. He has been in tears over his tummy and i dont know what we need to do. I havent noticed his urine smelling too bad. It has once or twice in the last couple of months and he did tell me a couple of days ago that his back and head hurts. But i thought it maybe bc he slept funny. Could this just be stomach virus or something more serious? What could possibly be the problem and do i need to take him to the pediactric clinic or hospital?

doctor1 MD

Dear Dr. Andrew Rynne - Please help me sir. Symptoms: Daily (every day) Constant heartburn, belching, constant diarrhea (acidic dark brown liquid), feeling of need for immediate bowel movement minutes after eating (many times explosive and forceful...true emergency to find a bathroom), Maybe once per week: (once every seven days) I will eat and then maybe 4 hours later or 6 hours later I will feel this incredible burn, under my sternum but attached to my spine. It will progressively get worse until it is hard to breath. all of my stomach becomes bloated and rock hard as the symptoms progress. last night it happened at 4 am (there is no rhyme or reason on the timing, nor the food that triggers it, steamed vedgetables and water can trigger it), awakened with severe heartburn. I get some release by forcing myself to vomit, drinking more water and vomiting, more water and vomiting. Placing a heating pad on my stomach helps too. Sometimes the vomiting produces acidic food and liquid (closer to meal times), sometimes it is just clear liquid (water almost). I experienced the same symptoms 4 years ago, and finally had gallbladder surgery. which gave me instance relief. Since then, even on good days by stool is always very loose. I am on daily Dexilant 60mg, Atorvastatin (high cholesterol) and Ranitidine tablets 150mg (over the counter littler pink pills for heartburn...generic Zantec). I have decided to get an upper GI done next week. I recently stopped all coffee and switched to tea, which seems be easier on my stomach. Coffee immediately caused acid re-flux and belching. Suggestions?

doctor1 MD

My 6 year old daughter came home from the first day of school with an upset stomach. She started having diarrhea and vomiting at 8 am this morning. I kept her home from school, gave her some crackers and sprite then she said she felt better. She had loose stools off and on all day then it seemed to finally subside. She began eating and drinking regularly. She went to bed at 10 pm then woke at midnight with poop in her panties then puked everything up she had eaten throughout the day. What do I do? No fever but gets chilled after she pukes and she said she is extremely shaky. Should I take her to the ER?

Recent questions on  Pravastatin

doctor1 MD

I recently had a heart attack and was prescribed three medications carvedilol, clonidine and pravastatin one of these bad boys is causing me to have troubles going to the bathroom. I need relief. heard about Colace is it ok for me to take and can I take it daily.

doctor1 MD

Have been on pravastatin for two weeks and have had diarrehea almost every night,and vomiting last with loose bowels. I am not feeling right with this medicine. Please tell me if I should discontinue and what other med might be better for high cholesterol. Thank you.

doctor1 MD

I am a 62-year old healthy female who takes Pravastatin. My cholesterol level was 249 before being put on that drug, and I have no other health issues--not overweight, no hypertension, diabetes, metabolic syndrome, etc. Get plenty of exercise, have a good diet of protein and not many carbs or surgar. Triglycerides, etc. are fine, and my total cholesterol has dropped to 150 while on the drug. Recently a routine blood test revealed that my blood glucose level had risen to 104 after being 94 a year ago. Could this be due to the Pravastatin, and is there anything I should do?

doctor1 MD

Hi, my husband was diagnosed with ventricular tachychardia. Lastnight he was experiencing dizziness and felt like the whole room was spinning around. He is also diabetic and has high blood pressure. He is currently taking the following meds. Nifedipine 10mg. generic for procardia (2 capsules 3x daily), Aspirin 325 mg.(1 tablet daily), Metroprolol 50mg. generic for Lopressor (1 capsule 2x daily) , Pravastatin 40mg. generic for Pravachol) (1 taken before bedtime), Lisonopril 40mg. generic for zestril ((2 tablets daily - 1 in a.m. and the other in p.m.) , and Metformin 500mg. generic for glucophage (1 tablet 1x daily) . The Nifedipine that his taking really makes him really drowsy, and sleep alot. What can I do? I m also thinking that what happened to him lastnight was partly due to his diabetes and possibly his blood pressure. I fed him turkey burger (plain), no salt only garlic and herb with lettuce on wheat bread. He is now currently sleeping. Would he be okay later?

doctor1 MD

I have been taking pravastatin sodium 40mg for 6 years I take at night before bedtime and sometimes I wake up with a dry throat and now my hemroids are bothering me itching, bleeding I have try using hemroid medication . it hasn,t help.

doctor1 MD

I have very high blood pressure that doctors (cardiologists, nephrologist , etc) have not been able to control. I take a lot of medications already and my blood pressure readings continue to be above the 200s. Right now my pressure was 213/76....

doctor1 MD

I'm feeling a strange numbness in my inter upper thigh area. there is no pain or tenderness. I have type 2 diabetes and taking victoza, metformin , losartin, pravastatin . Same meds for about 10 years. Six weeks ago I lost my husband to a heart...